Alert archive / Texas / Gale Warnings in 2018
Gale Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Nov 12, 2018, 3:56 AM CST. It took effect at Nov 12, 2018, 2:00 PM CST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 3:56 AM CST (09:56 UTC)
- In effect from
- Nov 12, 2018, 2:00 PM CST
- Expired
- Nov 13, 2018, 6:00 PM CST
- In force
- 28 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
262 WHUS74 KBRO 120956 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 356 AM CST Mon Nov 12 2018 ...Very strong winds and high seas to develop across the lower Texas coastal waters late this afternoon into tonight... .A strong cold front will move through the coastal waters late this afternoon. Very strong north to northwest winds approaching sustained gale force conditions will develop in the wake of the front tonight and continue through Tuesday afternoon. Very high seas will build across the offshore waters tonight and continue to remain very high through Tuesday afternoon as a result. GMZ130-132-135-150-155-170-175-122000- /O.UPG.KBRO.GL.A.0004.181113T0000Z-181114T0000Z/ /O.NEW.KBRO.GL.W.0005.181112T2300Z-181114T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 356 AM CST Mon Nov 12 2018 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM CST TUESDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 5 PM this afternoon to 6 PM CST Tuesday. The Gale Watch is no longer in effect. * WINDS...North to northwest winds 25 to 30 knots with gusts to near 35 knots across the Laguna Madre, north winds 25 to 35 knots with gusts to near 45 knots offshore the lower Texas coast Monday night through Tuesday afternoon. Very rough bay waters Monday night into Tuesday. * WAVES/SEAS...Seas 4 to 6 feet building to 11 to 15 feet Monday night nearshore, seas 5 to 7 feet building to 8 to 12 feet Monday evening building to 13 to 15 feet Monday night far offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Hallman
5 follow-up statements
987 WHUS74 KBRO 121941 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 141 PM CST Mon Nov 12 2018 ...Very strong winds and high seas developing across the lower Texas coastal waters... .Very strong north to northwest winds approaching sustained gale force are currently developing in the wake of a very strong cold front. Very high seas will build across the offshore waters tonight and continue to remain very high through Tuesday afternoon as a result. GMZ130-132-135-150-155-170-175-130600- /O.EXT.KBRO.GL.W.0005.181112T2000Z-181114T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 141 PM CST Mon Nov 12 2018 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST TUESDAY... * WINDS...North to northwest winds 25 to 30 knots with gusts to near 35 knots across the Laguna Madre, north winds 25 to 35 knots with gusts to near 45 knots offshore the lower Texas coast Monday night through Tuesday afternoon. Very rough bay waters Monday night into Tuesday. * WAVES/SEAS...Seas 4 to 6 feet building to 11 to 15 feet Monday night nearshore, seas 5 to 7 feet building to 8 to 12 feet Monday evening building to 13 to 15 feet Monday night far offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
070 WHUS74 KBRO 122157 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 357 PM CST Mon Nov 12 2018 ...Dangerous Marine Conditions Expected the Next 24 Hours... .Strong winds and rough to dangerous seas are developing along the Lower Texas Coast due to the passage of a cold front. Mariners are strongly advised to consider the latest Coastal Waters Forecast while planning any excursions along the Lower Texas Coast through at least the next 24 hours. Continued adverse marine conditions are likely through the middle of the week before improving for the second half of this week. GMZ130-132-135-150-155-170-175-131100- /O.CON.KBRO.GL.W.0005.000000T0000Z-181114T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 357 PM CST Mon Nov 12 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WINDS...Northwest to north at 20 to 30 knots with gusts up to 40 knots on the Laguna Madre. Northwest to north at 25 to 35 knots with gusts up to 40 knots from 0 to 60 nautical miles offshore. * BAY CONDITIONS AND SEAS...Rough to very rough bay waters on the Laguna Madre. Seas 9 to 12 feet from 0 to 20 nautical miles offshore and 10 to 13 feet from 20 to 60 nautical miles offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ TOMASELLI
511 WHUS74 KBRO 130935 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 335 AM CST Tue Nov 13 2018 ...Dangerous Marine Conditions Continue Today... .Strong winds and rough to dangerous seas are continuing along the Lower Texas Coast in the wake of yesterday's cold front. Mariners are strongly advised to consider the latest Coastal Waters Forecast while planning any excursions along the Lower Texas Coast. Continued adverse marine conditions are likely through Wednesday before improving for the end of this week into the weekend. GMZ130-132-135-150-155-170-175-132000- /O.CON.KBRO.GL.W.0005.000000T0000Z-181114T0000Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 335 AM CST Tue Nov 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest to north at 20 to 30 knots with gusts up to 40 knots on the Laguna Madre. Northwest to north at 25 to 35 knots with gusts up to 40 knots from 0 to 60 nautical miles offshore. * BAY CONDITIONS AND SEAS...Rough to very rough bay waters on the Laguna Madre. Seas 9 to 12 feet from 0 to 20 nautical miles offshore and 10 to 13 feet from 20 to 60 nautical miles offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
402 WHUS74 KBRO 131514 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 914 AM CST Tue Nov 13 2018 ...Dangerous Marine Conditions Continue Today... ...Gale conditions ending on the Laguna Madre... .Strong winds and hazardous seas continue this morning and will be slow in diminishing today. Strong gusts are still likely throughout the day but should be less frequent over the Laguna Madre as high pressure gradually builds south. Mariners are strongly advised to consider the latest Coastal Waters Forecast while planning any excursions along the Lower Texas Coast. Continued adverse marine conditions over the Gulf waters are likely through Wednesday morning before improving for the end of this week into the weekend. GMZ130-132-135-132200- /O.CAN.KBRO.GL.W.0005.000000T0000Z-181114T0000Z/ /O.NEW.KBRO.SI.Y.0041.181113T1514Z-181114T0600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 914 AM CST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect until midnight CST tonight. The Gale Warning has been cancelled. * WINDS...Northwest to north at 20 to 28 knots with few gusts up to 35 knots this morning. * BAY CONDITIONS AND SEAS...Rough to very rough bay waters on the Laguna Madre. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-132200- /O.CON.KBRO.GL.W.0005.000000T0000Z-181114T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 914 AM CST Tue Nov 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest to north at 25 to 30 knots with gusts up to 40 knots. * SEAS...Seas 8 to 12 feet occasionally higher this morning from 0 to 60 nautical miles offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
788 WHUS74 KBRO 132216 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 416 PM CST Tue Nov 13 2018 ...Dangerous Marine Conditions Continue Tonight... ...Gale conditions ending on the Laguna Madre... .Winds and seas have begun to decrease late this afternoon, with a slow improving trend expected through Wednesday afternoon. The Gale warning will be allowed to expire at 6 PM, while Small Craft Advisories will continue into the day Wednesday. GMZ150-155-170-175-140600- /O.CON.KBRO.GL.W.0005.000000T0000Z-181114T0000Z/ /O.NEW.KBRO.SC.Y.0040.181114T0000Z-181114T2100Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 416 PM CST Tue Nov 13 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect until 3 PM CST Wednesday. * WINDS...Northwest to north at 20 to 25 knots with gusts up to 30 knots. * SEAS...Seas 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-140600- /O.CON.KBRO.SI.Y.0041.000000T0000Z-181114T0600Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 416 PM CST Tue Nov 13 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest to north at 20 to 25 knots. * BAY CONDITIONS AND SEAS...Rough waters on the Laguna Madre. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 11, 11:37 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 11, 11:37 PM CST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1137 PM CST Sun Nov 11 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The surface low developing along the lower TX
coastline will continue moving steadily northwards over the next
24 hours. This will maintain a steady NW low level flow across the
RGV airports tonight. The 00Z BRO sounding indicates a shallow
moist low level inversion in place over the region. The persistent
NW low level flow will maintain the surface CAA throughout the
early portion of the upcoming TAF period which will in turn
likely maintain the low ceilings. As the surface low moves
northwards, a very strong cold front will then push through the
RGV tomorrow afternoon resulting in a drastic increase in the
northerly surface winds later in the TAF period. Expect IFR/LIFR
conditions to prevail tonight with some improvement back up
towards MVFR levels with the approach and passage of the front
tomorrow afternoon.
&&
.PREV DISCUSSION... /issued 614 PM CST Sun Nov 11 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...The surface low developing along the lower TX
coastline will continue moving steadily north over the next 24
hours. This will maintain a steady NW low level flow across the
RGV airports this evening. The 12Z BRO sounding indicates a moist
and deep low level inversion remains in place over the region. The
persistent NW low level flow will maintain the CAA throughout the
upcoming TAF period which will in turn likely maintain low
ceilings. As the surface low moves northwards. A very strong cold
front will push towards the RGV tomorrow eventually pushing
through the RGV resulting in a drastic increase in the northerly
surface winds late in the TAF period. Expect IFR to prevail early
in the TAF period with some improvement back up towards MVFR
levels ahead of the fropa tomorrow.
PREV DISCUSSION... /issued 315 PM CST Sun Nov 11 2018/
SHORT TERM (Tonight through Monday night): The coastal low offshore
the lower Texas coast this afternoon will continue to provide a
focus for showers across the lower Texas coast and offshore tonight
as the area of low pressure moves northward. Light rain and mist
will linger across the Rio Grande valley and northern ranchlands
this evening through early Mon morning before isolated showers
develop along and ahead of a strong cold front moving through the
northern ranchlands Mon afternoon and through the rest of deep south
Texas by Mon evening. Strong north winds will develop in the wake of
the front Mon night with very strong winds across the coastal
sections of the CWA. Will likely need a wind advisory for the
coastal counties of deep south TX Mon night. Temperatures will be
falling in the wake of the front Monday into Mon night into the 50s
and 60s Mon evening and into the 40s and 50s after midnight Monday.
With the strong north winds Mon night...wind chill index values will
fall below freezing across the northern ranchlands by Tues morning
and to near freezing across the Rio Grande valley. Elevated
convection will develop in the wake of the front Mon night across
the southern and eastern portions of the CWA.
LONG TERM (Tuesday through Sunday): The main concerns in the
long term will be the potential of freezing temperatures across
portions of deep south Texas Wednesday morning and Thursday
morning, below freezing wind chills Tuesday night into Wednesday
morning and strong to very strong winds Tuesday morning. On going
strong to very strong north winds, with a Wind Advisory likely in
effect along the coast for sustained winds of at least 30 mph, may
linger into Tuesday morning. The combination of breezy to windy
conditions and falling temperatures in the 30s will likely support
wind chill values in the upper 20 to lower 30s across much of the
area Tuesday morning.
Tuesday will be cold and breezy with lingering light rain possible.
High temperatures Tuesday will struggle to get into the lower 50s.
Surface high pressure continues to build into the region Tuesday
night and Wednesday. Models continue to trend slightly colder during
the start of the long term. Have adjusted temperatures lower as
needed but still a few degrees higher than the colder ECMWF. That
being said, overnight low temperatures are now expected to drop to
freezing across portions of deep south Texas, especially across the
ranchlands, Tuesday night into Wednesday morning and again Wednesday
night into Thursday morning. A Freeze Watch may need to be issued
during future shifts. High temperatures on Wednesday will be in the
50s under clearing skies. Surface high pressure will settle across
the region Wednesday night into Thursday. The combination of light
winds and clear skies should provide good radiational cooling
conditions Wednesday night. Low temperatures Wednesday night are
expected to drop to around freezing inland to the mid to upper 30s
near the coast.
High pressure will then remain over the area much of the week,
slowly modifying over time, allowing for a modest warming trend.
Reinforcing high pressure may be arrive for next Sunday, but
confidence is low at this time as the surface ridge may slide
farther east of the area.
MARINE (Tonight through Monday night): Seas were near 7 feet with
east winds near 19 knots at buoy020 early this afternoon. Will
continue to mention SCEC for the far offshore waters this evening
before winds and seas diminish tonight as the coastal low offshore
the lower Texas coast this afternoon moves northward allowing the
pressure gradient to weaken across the coastal waters. Light to
moderate south to southwest winds will prevail across the offshore
waters tonight with light southwest to west winds across the bay
waters. Winds will shift to the west and northwest across the lower
Texas coast Monday as the coastal low moves northeast towards the
Louisiana coast. A strong cold front will move through the coastal
waters Mon afternoon into early Mon evening. Strong to very strong
north winds will develop in the wake of the front Mon night. Will go
ahead and post a gale watch for all of the coastal waters Mon night
through Tuesday as sustained winds approach 35 knots with gusts to
near 40 knots likely across the Laguna Madre and offshore waters Mon
night through Tuesday.
Tuesday through Friday: Ongoing hazardous marine conditions will
continue into the beginning of the period. Gale conditions of very
strong north winds and high seas are expected to persist through
Tuesday. Adverse marine weather will likely continue Tuesday night
and Wednesday as seas should remain elevated. Marine conditions will
improve Thursday into Friday as high pressure settles across the
lower Texas coastal waters.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Monday evening through Tuesday afternoon for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term...64Hazardous weather outlook, Nov 11, 4:11 PM CST, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 411 PM CST Sun Nov 11 2018 TXZ248>257-351-353-122215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 411 PM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There will be a high risk for rip currents today and tonight along the beaches of Deep South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong cold front on Monday will produce strong north winds, possibly requiring a wind advisory for the immediate coast. Wind chill values could drop to near 30 degrees across portions of the area Wednesday morning and Thursday morning. Patchy frost will be possible for some north central areas. Elevated rip current risk continues through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-122215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 411 PM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong cold front will arrive Monday bringing strong north winds with sustained winds near gale strength with frequent gusts exceeding 40 knots. This will produce seas in excess of 12 feet Monday night into Tuesday night. A Gale Watch has been posted. Adverse marine conditions behind the front will persist through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 11, 11:54 PM CST, 4 hours 2 minutes before
Special Weather Statement National Weather Service Brownsville TX 1154 PM CST Sun Nov 11 2018 TXZ248>257-351-353-121200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1154 PM CST Sun Nov 11 2018 ...Winter is coming to Deep South Texas early this week... A very strong cold front will move through the Rio Grande Valley on Monday afternoon. In the wake of this frontal passage, a very cold Canadian airmass will move into the region producing increasing northerly winds and a pretty drastic drop in the temperatures starting Monday evening. The northerly surface winds will strengthen over Deep South Texas and the Rio Grande Valley Monday Night reaching into the 25 to 35 mph range with gusts up to 35 to 45 mph possible across the lower Texas coastal counties. Farther inland the northerly winds will range from 20 to 30 mph. These strong northerly winds will persist into Tuesday and will then start to decrease Tuesday Night and Wednesday. Wind Advisories will likely be needed Monday Night and Tuesday. Residents of Deep South Texas are urged to secure lightweight objects on Monday such as trashcans, patio furniture, and outdoor holiday decorations that may topple over or may be tossed around during the windy conditions. As the cold northerly surface flow strengthens over the region, the temperatures will drop down into the 40s for lows Tuesday morning. Some upper 30s will be possible for lows early Tuesday across the northern Ranchlands. The temperatures will not warm up much with highs struggling to reach the 50 degree mark by Tuesday afternoon. As the skies clear and the surface winds decrease Tuesday Night, lows will drop into the mid 30s across much of the Rio Grande Valley with some near freezing temperatures possible across the northern Ranchlands by sunrise Wednesday morning. The combination of the strong northerly winds and the falling temperatures will force wind chill values into the upper 20s to lower 30s across much of the inland areas of Deep South Texas by sunrise Tuesday. Finally, as the very strong northerly winds spread over the Laguna Madre and the lower Texas Gulf water, the marine conditions will become very hazardous on Monday Night. A Gale Watch is in effect for the Lower Texas Bay and Gulf Waters. A Gale Warning will likely be required starting late Monday. These hazardous marine conditions will likely persist into Tuesday and Wednesday, especially across the Gulf Waters. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. Residents of Deep South Texas and the Rio Grande Valley should stay tuned to the latest statements and forecasts from the National Weather Service in Brownsville concerning this developing weather situation. Speece
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:53 AM CST | Freeze Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 24 hr |
| Nov 12, 3:53 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.